Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 16, 2006, 8:02 PM CDT for Moore County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2006, 8:02 PM CDT (01:02 UTC)
- Expired
- Aug 16, 2006, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Moore County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 170108 FFWAMA TXC341-170400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 802 PM CDT WED AUG 16 2006 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR MOORE COUNTY IN THE PANHANDLE OF TEXAS INCLUDING THE CITY OF DUMAS * UNTIL 1100 PM CDT * AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUMAS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE @@@OFFT. LAT...LON 3563 10215 3564 10173 3600 10173 3597 10216 $$ COCKRELL
1 follow-up statement
000 WGUS74 KAMA 170216 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 913 PM CDT WED AUG 16 2006 TXC341-170223- MOORE TX- 913 PM CDT WED AUG 16 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MOORE COUNTY... SHOWERS AND THUNDERSTORMS OVER MOORE COUNTY HAVE DIMINISHED IN INTENSITY. THE THREAT OF IMMEDIATE FLASH FLOODING HAS ENDED OVER MOORE COUNTY. LAT...LON 3563 10215 3564 10173 3600 10173 3597 10216 $$ COCKRELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:17 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 16, 3:17 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT WED AUG 16 2006
.DISCUSSION...
GENERAL PICTURE NEXT FEW DAYS SEEMS TO BE PERSISTENCE AS FAR AS
PRECIP IS CONCERNED. UPPER LEVEL DISTURBANCES ARE EXPECTED TO MOVE
AROUND THE UPPER RIDGE THAT IS SITUATED WELL TO THE EAST...WITH
TRACKS THROUGH THE SOUTHERN PLAINS...IF NOT THE PANHANDLES DIRECTLY.
MORE THAN AMPLE DEEP MONSOONAL MOISTURE WILL INDUCE MOSTLY CLOUDY TO
OVERCAST CONDITIONS DURING THE OVERNIGHT HOURS BEFORE BREAKS IN THE
CLOUDS ALLOW FOR DAYTIME HEATING AND ASSOCIATED UPPER LIFT TO SPARK
FURTHER ROUNDS OF HEAVY RAINERS. HAVE INCREASED POPS FOR TONIGHT AND
CONTINUE THE FFA ISSUED EARLIER. LIKEWISE...INCREASED POPS A BIT FOR
TOMORROW AND TOMORROW EVENING AS ANOTHER DISTURBANCE PASSES THROUGH.
WILL LIKELY REQUIRE ANOTHER FFA TO ADDRESS PRECIP TOMORROW. SFC TROF
ON FRIDAY WILL PROVIDE LOWLEVEL CONVERGENCE AS WELL...TO SERVE AS A
FOCUS FOR STORMS. TEMPS SHOULD AGAIN BE LIMITED BY MORNING CLOUD
COVER THROUGH THE SHORT TERM...SO HAVE CONTINUED TREND OF SLOW WARMUP
/1 TO 2 DEG WARMER EACH DAY/ THROUGH FRIDAY.
GFS CONTINUES TO BE ON TRACK WITH ECMWF ILLUSTRATING FRONTAL PASSAGE
BY 12Z SATURDAY...AS DEPICTED IN FORECAST OF PREVIOUS SHIFT. THIS
TIMING WAS PERPETUATED IN THE CURRENT PACKAGE...WITH PRECIP CHANCES
INCREASED FOR FRIDAY NIGHT AND SATURDAY. CLOUD COVER ALSO INCREASED
AS MOISTURE EXPECTED BOTH AHEAD OF AND BEHIND THE FRONT...WITH
UPSLOPE SFC FLOW SUBSEQUENTLY DEVELOPING. AS A RESULT...COOLER TEMPS
AGAIN FOR SATURDAY AND SUNDAY ANTICIPATED...AND LOWERED A COUPLE OF
DEGREES FROM PREVIOUS PACKAGE. POPS INCREASED FOR AFTERNOON/EVENING
HOURS SATURDAY AND SUNDAY.
THEREAFTER...UPPER RIDGE BEGINS TO SHIFT TO THE WEST...ALLOWING
WESTNORTHWESTERLY FLOW ALOFT TO DEVELOP AND PERHAPS A RELATIVE
DECREASE IN ATMOSPHERIC MOISTURE /THOUGH STILL QUITE MOIST/. PRECIP
CHANCES MAY WANE SLIGHTLY MONDAY ONWARD...WITH MOUNTAIN CONVECTION
LIKELY BECOMING THE MORE PREVALENT SOURCE OF STORMS...HIGHLIGHTING
THE NORTHWESTERN ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 85 65 86 / 60 50 40 50
BEAVER OK 67 89 67 93 / 70 50 50 50
BOISE CITY OK 63 86 62 87 / 60 40 40 50
BORGER TX 67 88 68 90 / 60 50 40 50
BOYS RANCH TX 65 86 65 87 / 60 50 40 50
CANYON TX 65 85 65 86 / 60 50 40 50
CLARENDON TX 68 88 68 91 / 70 50 50 50
DALHART TX 64 87 63 86 / 60 40 40 50
GUYMON OK 66 89 66 90 / 60 40 40 50
HEREFORD TX 65 85 64 86 / 60 50 40 50
LIPSCOMB TX 68 89 68 94 / 70 50 50 50
PAMPA TX 67 86 69 90 / 70 50 50 50
SHAMROCK TX 69 91 70 94 / 70 50 50 50
WELLINGTON TX 70 91 71 94 / 70 50 50 50
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
TX...FLASH FLOOD WATCH UNTIL 6 AM THURSDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.
&&
KRAMARHazardous weather outlook, Aug 16, 1:00 PM CDT, 7 hours 2 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED AUG 16 2006 OKZ001>003-TXZ001>020-171100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THE OKLAHOMA AND TEXAS PANHANDLES... THE COMBINATION OF A MOIST AND UNSTABLE ATMOSPHERE...AND THE CLOSE PROXIMITY OF A MINOR UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. AT THIS TIME...ANY OF THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HOWEVER... HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HOWEVER...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A THREAT WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT MAY BE CALLED UPON FOR FLOODING REPORTS. GOEHRING
In the hours before
Special weather statement, Aug 16, 6:24 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 624 PM CDT WED AUG 16 2006 TXZ020-170000- COLLINGSWORTH TX- 624 PM CDT WED AUG 16 2006 ...STRONG THUNDERSTORM IN COLLINGSWORTH COUNTY... AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF WELLINGTON MOVING NORTH AT 15 MPH. ONE-HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN COLLINGSWORTH COUNTY...INCLUDING THE CITY OF WELLINGTON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.